MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® METAPHYSEAL PLATE 12 HOLES; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP® METAPHYSEAL PLATE 12 HOLES; APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Model Number 223.412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Date of infection is not known.Date of implant reported as 2006, exact date is not known.Complainant part is not expected to be returned for manufacturer.Review/investigation: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent an open reduction internal fixation (orif) of the ankle on unknown date in 2006.Patient was implanted with a 3.5mm locking compression plate (lcp) metaphyseal plate, 3.5mm lcp medial distal tibia plate, 3.5mm lcp anterolateral distal tibia plate, fifteen (15) 3.5mm locking screws, and five (5) 3.5mm cortex screws.On unknown date patient developed an infection of the ankle.X-ray taken on unknown date revealed one of the screws was also broken.It is unknown if the broken screw was a locking or cortex screw.Patient was returned to surgery on (b)(6) 2018 where surgeon removed the three (3) plates and nineteen (19) screws easily.The broken screw was trephined in order to accommodate removal.Surgery was completed successfully with no delay.Patient status reported as okay.This report is for one (1) 3.5mm lcp metaphyseal plate.This is report 4 of 6 for (b)(4).

Brand Name
3.5MM LCP® METAPHYSEAL PLATE 12 HOLES
Common Device Name
APPLIANCES,FIXATION,NAIL/BLD/PL COMBO,MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7538902
Report Number2939274-2018-52290
Device Sequence Number2412561
Product Code LXT
UDI-Device Identifier10886982157645
UDI-Public(01)10886982157645
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033805
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number223.412
Device Catalogue Number223.412
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight84